Chlorpheniramine versus diphenhydramine (Benadryl) – Comparison of uses and side effects

Filed in: Health Tips.

Chlorpheniramine versus diphenhydramine (Benadryl) - Comparison of uses and side effects

Chlorpheniramine

It is the generic name of a medication that is part of a class of medications called antihistamines. It can be found under the following brand names: Aller-Chlor, Chlo-Amine, PediaTan, Triaminic Allergy or Ed ChlorPed.

Mechanism of action

It works by blocking the action of histamine in the body.

Applications

This medication is used to relieve the symptoms of sinus congestion, runny nose, sinus pressure, watery eyes, itchy throat and nose, and sneezing due to hay fever, upper respiratory infections, and allergies.

Dosage

For sustained release, the usual recommended dose is 8 to 16 mg orally every 8 to 12 hours, as needed. For tablets, the usual recommended dose is 4 mg orally every 4 to 6 hours.

Notes: Talk to your health care provider if your symptoms do not improve after 7 days of treatment. Do not take this medication for more than 7 days in a row.

Side effects and precautions

Common side effects may include:

blurry vision; drowsiness; feeling nervous or restless; constipation; dry mouth or throat; dizziness.

Rare side effects may include:

feeling short of breath; uneven heart rate; little or no change of mood when urinating; unusual weakness; seizures (convulsions); bruising easily; tremor.

Note – Contact dermatitis (a condition that reddens or inflames the skin) has been attributed to chlorphenamine in combination with other compounds.

Contraindications

Before taking this antihistamine, tell your healthcare provider if you have:

if you are having an asthma attack; Narrow-angle glaucoma; if you can not urinate; an enlarged prostate; A blockage in your intestines.

Alcohol

Avoid consuming alcoholic beverages while taking this antihistamine, since alcohol consumption can substantially increase the risk of side effects.

Drug interactions

You may interact negatively with other medications, especially:

hydrocodone; cetirizine; Xanax (alprazolam); Cymbalta (duloxetine); Zyrtec (cetirizine); dextromethorphan; sertraline Lyrica (pregabalin); Norco (acetaminophen / hydrocodone).

Pregnancy and lactation

This antihistamine can pass into breast milk and cause harm to the baby. In addition, it can slow the production of breast milk. Do not use this medicine without the advice of your healthcare provider if you are breast-feeding a baby.

Read Also  Serous central retinopathy - 10 home remedies and natural treatment

It is not expected that this antihistamine will harm a developing fetus. Do not use this medicine without the advice of your medical professional if you are pregnant.

Benadrylre

It's the brand of a medicine called diphenhydramine, which is part of a family of medications called antihistamines.

Precautions

Before using this antihistamine, tell your healthcare professional if you have:

an allergy to diphenhydramine; an enlarged prostate; kidney disease; an overactive thyroid; a colostomy or ileostomy; increased pressure in the eye; a stomach ulcer glaucoma; liver disease; a cough caused by emphysema; chronic obstructive pulmonary disease; obstruction in your digestive tract; asthma; heart disease; obstruction of the bladder; low blood pressure.

Mechanism of action

This medication works by blocking the effects of a natural compound that is released by the body, called histamine.

Diphenhydramine It is related to ethanolamine and has antiemetic, antickinetic, anticholinergic, antiviral, sedative and local anesthetic properties.

Alcohol

Do not drink alcohol while using this antihistamine since alcohol may increase the risk of side effects.

Applications

This medication is used to treat runny nose, sneezing, rash, hives, itching, watery eyes, and other symptoms of seasonal or year-round allergies.

In addition, this medication is used to induce sleep, to suppress cough, to treat dizziness, and to treat mild forms of Parkinson's disease.

Dosage

Important note – It is not recommended to administer this medicine to children under 6 years of age.

The usual recommended dose is 25-50 mg every 4-6 hours. The maximum recommended dose should not exceed 400 mg per day.

Drug interactions

This antihistamine can interact with:

Read Also  Alaway vs Zaditor - Uses, side effects, differences

antidepressants; prednisolone acetate; allergy medications; monoamine oxidase inhibitors; any other drug that makes you feel sleepy or relaxed; potassium supplements, including – Polycitra; over-the-counter cold medicines; Anxiety or sleeping drugs.

Pregnancy and lactation

It can pass into breast milk and adversely affect the breast-fed baby, therefore, avoid antihistamine if you are breast-feeding a baby.

There are no studies on the safe use of this antihistamine during pregnancy, therefore, contact your health care Professional before using this antihistamine if you are pregnant.

Side effects

Side effects It can include:

enlarged prostate; drowsiness; constipation headaches; dry mouth; nausea; double vision; Stomach ache; loss of appetite; disturbed coordination; dizziness; fatigue; blurry vision; Difficulty urinating; tremor; fatigue.

Notediphenhydramine Overdose can cause central nervous system and cardiovascular effects. In addition, the misuse of this medication seems to be associated with an increase in energy, a high mood and, in some cases, hallucinogenic effects.

Final result: chlorpheniramine versus diphenhydramine (Benadryl)

Chlorpheniramine (brand names: Aller-Chlor, Chlo-Amine, PediaTan, Triaminic Allergy, or Ed ChlorPed) is an antihistamine that is used to treat sneezing, itching, runny nose, and watery eyes caused by a cold common, allergies or flu. It works by reducing the effects of histamine in the body. It is a first generation antihistamine medication.

Benadryl (active ingredient – diphenhydramine) is a medication that is effective in treating the symptoms of mild allergy and common cold, as well as sneezing, hives, runny nose and itching. Diphenhydramine is a first generation antihistamine drug.

Regarding its price, the average retail price of 100 tablets of chlorpheniramine 4 mg is $ 9, while the average retail price of 100 capsules of Benadryl 25 mg is $ 18.

Referenceshttps://www.ncbi.nlm.nih.gov/pubmed/28223869https://www.ncbi.nlm.nih.gov/pubmed/7012191https://www.ncbi.nlm.nih.gov/pubmed/12875891

Chlorpheniramine versus diphenhydramine (Benadryl) – Comparison of uses and side effects, Source: https://www.yourhealthremedy.com/health-tips/chlorpheniramine-vs-diphenhydramine/

You May Also Like:
    Salmonella vs E. coli – Symptoms, Causes, Treatment, Differences, Prevention
    Salmonella vs E. coli - Symptoms, Causes, Treatment, Differences, Prevention
    Salmonella It is an extremely common type of bacteria. There are more than 2,500 strains of this type of bacteria, however, only less than

    Horizant vs Gabapentin – Which is more effective for RLS (Restless Legs Syndrome)?
    Horizant vs Gabapentin - Which is more effective for RLS (Restless Legs Syndrome)?
    Restless legs syndrome (RLS), also known as Willis-Ekbom disease, is a disorder of the part of the nervous system that causes the need to

    Secretagogue One vs Gold – Differences
    Secretagogue One vs Gold - Differences
    MHP Secretagogue-One It is a patented combination of precursor nutrients and amino acids that stimulate the natural production of insulin-like growth factor 1 (IGF-1)

    10 essential oils for carpal tunnel syndrome
    Young Living 10 essential oils for carpal tunnel syndrome
    Carpal tunnel syndrome is a disorder of the hand and wrist, caused by pressure on the median nerve, as it passes into the hand.

    Cryptic tonsils – Symptoms, Causes, Treatment, Prevention
    Cryptic tonsils, also known as tonsil stones or tonsilloliths, are a medical condition that looks like white beads in your tonsils. The word "cryptic"

    Myrbetriq vs Vesicare – Uses, doses, side effects, differences
    Myrbetriq vs Vesicare - Uses, doses, side effects, differences
    Myrbetriq It is the brand name of a drug called mirabegron. It belongs to a class of medications called beta-3 adrenergic agonists that reduce

    Entyvio vs Humira – Comparison of side effects, uses, cost
    Entyvio It is the brand name of a medication called vedolizumab, which belongs to a group of drugs known as integrin receptor antagonists. Mechanism

    Spotted fever of the Rocky Mountains in the face of Lyme disease – Differences and treatment
    Spotted fever of the Rocky Mountains in the face of Lyme disease - Differences and treatment
    This article reveals the differences between rocky mountain spotted fever and Lyme disease: Rocky Mountain Fever (RMSF) This disease is caused by bacteria that

    Tedizolid vs Linezolid – Uses, side effects, differences
    Tedizolid vs Linezolid - Uses, side effects, differences
    Tedizolid It is a medicine (brand name – Sivextro) that belongs to a class of medications called oxazolidinone antibiotics. This medication is used to

    Top 10 essential oils for kidney stone pain
    Kidney stones are small rocks that develop in the kidney. They form when certain chemicals concentrate enough in the urine to form crystals. Kidney


    Leave a Reply

    Your email address will not be published. Required fields are marked *